Vitamin D Overdose Symptoms

Vitamin D Overdose Symptoms

Vitamin D is so hot right now. I keep hearing about all the new studies where they are linking the importance of healthy Vitamin D levels to everything – cancers, heart health, even aging gracefully. And with the colder months of shorter days and less sunlight approach, I will be looking to Vitamin D supplements to keep my levels up.

But, too much of anything is a bad thing, and vitamin D isn’t exempt from this rule. It’s possible to get too much Vitamin D through supplements – this is called “Vitamin D toxicity”, and it can be very harmful to your health, and sadly in some cases, fatal.

One of the most serious consequences of having too much vitamin D is your system is hypercalcemia, where you have a major buildup of Calcium in your blood. This can cause your bones, heart and tissue to overcalcify, cause permanent damage to your kidney’s and can even cause kidney stones.

Some symptoms of vitamin D toxicity include:

  • Weakness

  • Nausea, causing vomiting

  • Loss of appetite

  • Kidney problems, frequent need to urinate

  • Constipation

  • Dehydration

  • Confusion

Now, vitamin D overdose doesn’t happen overnight – it is caused by months and months of excessive amounts of it introduced to your blood system through supplements: keep in mind that the recommended daily allowance for an adult is 600 IU per day  – overdose has been detected when a person takes 60,000-77,000 UI per day over the course of several months.

But if you suspect you might have vitamin D toxicity, your doctor can run some tests. Keep in mind that if you already have liver or kidney conditions, you are more at risk developing vitamin D toxicity.

What do you do to keep your Vitamin D levels up during the more gloomy months? Take a trip toward the equator? Rely on supplements and diet?

You can learn more about Vitamin D benefits here.

crystal collins signature

Leave a Reply

Your email address will not be published. Required fields are marked *

*

Password Reset
Please enter your e-mail address. You will receive a new password via e-mail.